Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 31, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 18, 2011, 3:55 PM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at May 19, 2011, 11:00 AM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2011, 3:55 PM CDT (20:55 UTC)
- In effect from
- May 19, 2011, 11:00 AM CDT
- Expired
- May 19, 2011, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 3:41 PM CDT | WILDFIRE 900 | 1 Ese Sanford, TX | THE TEXAS FOREST SERVICE REPORTED THAT THE PETTIT RANCH WILDFIRE THAT THREE HOMES WERE THREATENED AND EVACUATED. THE THREE HOMES WERE SAVED AND THERE WERE NO REPORTS OF DAMAGES OR INJURIES. THE CAUSE OF THE WILDFIRE WAS ILLEGAL BURNING OF ELECTRICAL WIRE. THE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3079 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110 WWUS84 KAMA 182055 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 355 PM CDT WED MAY 18 2011 TXZ014-019-020-190200- /O.CAN.KAMA.FW.A.0029.110519T1700Z-110520T0200Z/ /O.CON.KAMA.FW.W.0030.000000T0000Z-110519T0200Z/ GRAY-DONLEY-COLLINGSWORTH- 355 PM CDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHEAST TEXAS PANHANDLE... ...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY FOR THE SOUTHEAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THURSDAY FOR THE SOUTHEAST TEXAS PANHANDLE. HOWEVER A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...GRAY...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS DURING THE REMAINDER OF THE AFTERNOON AND CONTINUING INTO THE EVENING. WINDS WILL DIMINISH TO AROUND 5 TO 10 MPH TONIGHT AND THEN INCREASE AGAIN TO 15 TO 25 MPH BY EARLY THURSDAY AFTERNOON. * HUMIDITY: RELATIVE HUMIDITIES AROUND 10 PERCENT WILL CONTINUE DURING THE REMAINDER OF THE AFTERNOON BEFORE IMPROVING TONIGHT. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 20 TO 25 PERCENT CAN BE EXPECTED ACROSS THE SOUTHEAST TEXAS PANHANDLE THURSDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE UNTIL EARLY THIS EVENING. SINCE RELATIVE HUMIDITY VALUES THURSDAY AFTERNOON ARE EXPECTED TO REMAIN ABOVE 15 PERCENT...CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED OVER THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ OKZ003-TXZ004-005-009-010-015-182200- /O.CAN.KAMA.FW.A.0029.110519T1700Z-110520T0200Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER- 355 PM CDT WED MAY 18 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH FOR THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE THURSDAY. * AFFECTED AREA: IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE... LIPSCOMB...ROBERTS...HEMPHILL...WHEELER. * WIND: SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH DURING THE AFTERNOON. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT ARE EXPECTED BY THURSDAY AFTERNOON. * TIMING: SINCE RELATIVE HUMIDITY VALUES THURSDAY AFTERNOON ARE EXPECTED TO REMAIN ABOVE 15 PERCENT FOR THREE HOURS OR MORE...CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED OVER THE AREA. $$ OKZ001-TXZ001-002-006>008-011>013-016>018-191200- /O.UPG.KAMA.FW.A.0029.110519T1700Z-110520T0200Z/ /O.NEW.KAMA.FW.W.0031.110519T1600Z-110520T0200Z/ /O.CON.KAMA.FW.W.0030.000000T0000Z-110519T0200Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER- CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 355 PM CDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY....FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE. THUS THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... SHERMAN...HARTLEY...MOORE...HUTCHINSON...OLDHAM...POTTER... CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED DURING THE REMAINDER OF THE AFTERNOON AND CONTINUING INTO THE EVENING. WINDS WILL DIMINISH TO AROUND 5 TO 10 MPH TONIGHT AND THEN INCREASE AGAIN TO 20 TO 25 MPH BY EARLY THURSDAY AFTERNOON. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF AROUND 10 PERCENT WILL CONTINUE DURING THE REMAINDER OF THE AFTERNOON BEFORE IMPROVING TONIGHT. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO 15 PERCENT CAN BE EXPECTED ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE THURSDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE UNTIL EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN BY MIDDAY THURSDAY UNTIL EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ OKZ002-TXZ003-191200- /O.UPG.KAMA.FW.A.0029.110519T1700Z-110520T0200Z/ /O.NEW.KAMA.FW.W.0031.110519T1600Z-110520T0200Z/ TEXAS-HANSFORD- 355 PM CDT WED MAY 18 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. THUS THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...TEXAS. IN TEXAS...HANSFORD. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED DURING THE REMAINDER OF THE AFTERNOON AND CONTINUING INTO THE EVENING. WINDS WILL DIMINISH TO AROUND 5 TO 10 MPH TONIGHT AND THEN INCREASE AGAIN TO 20 TO 25 MPH BY EARLY THURSDAY AFTERNOON. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF AROUND 10 PERCENT WILL CONTINUE DURING THE REMAINDER OF THE AFTERNOON BEFORE IMPROVING TONIGHT. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO 15 PERCENT CAN BE EXPECTED ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE THURSDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE UNTIL EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN BY MIDDAY THURSDAY UNTIL EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ CLK FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
4 follow-up statements
088 WWUS84 KAMA 190242 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 942 PM CDT WED MAY 18 2011 OKZ001-002-TXZ001>003-006>008-011>013-016>018-191200- /O.CON.KAMA.FW.W.0031.110519T1600Z-110520T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 942 PM CDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES... * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... SHERMAN...HARTLEY...MOORE...HUTCHINSON...OLDHAM...POTTER... CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTHWEST WINDS WILL INCREASE ONCE AGAIN TO 20 TO 25 MPH BY EARLY THURSDAY AFTERNOON. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO 15 PERCENT CAN BE EXPECTED ACROSS THE WESTERN HALF OF THE PANHANDLES ON THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$
350 WWUS84 KAMA 190313 CCA RFWAMA URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 1010 PM CDT WED MAY 18 2011 OKZ001-002-TXZ001>003-006>008-011>013-016>018-191245- /O.COR.KAMA.FW.W.0031.110519T1600Z-110520T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 1010 PM CDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FOR STRONG AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... SHERMAN...HARTLEY...MOORE...HUTCHINSON...OLDHAM...POTTER... CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTHWEST WINDS WILL INCREASE ONCE AGAIN TO 20 TO 25 MPH BY EARLY THURSDAY AFTERNOON. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO 15 PERCENT CAN BE EXPECTED ACROSS THE WESTERN HALF OF THE PANHANDLES ON THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$
466 WWUS84 KAMA 190848 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 348 AM CDT THU MAY 19 2011 OKZ001-002-TXZ001>003-006>008-011>013-016>018-191800- /O.CON.KAMA.FW.W.0031.110519T1600Z-110520T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 348 AM CDT THU MAY 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTHWEST WINDS WILL INCREASE ONCE AGAIN TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH BY EARLY THIS AFTERNOON. THESE WINDS WILL DIMINISH AROUND SUNSET. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO 15 PERCENT CAN BE EXPECTED ACROSS THE WESTERN HALF OF THE PANHANDLES THIS AFTERNOON INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
061 WWUS84 KAMA 192035 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 335 PM CDT THU MAY 19 2011 OKZ001-002-TXZ001>003-006>008-011>013-016>018-200200- /O.CON.KAMA.FW.W.0031.000000T0000Z-110520T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 335 PM CDT THU MAY 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO NEAR 40 MPH WILL CONTINUE DURING THE REMAINDER OF THE AFTERNOON AND EARLY THIS EVENING. THESE WINDS WILL DIMINISH AROUND SUNSET. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT CAN BE EXPECTED ACROSS THE WESTERN HALF OF THE PANHANDLES THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ CLK FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 12:31 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 18, 12:31 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1231 PM CDT WED MAY 18 2011
.AVIATION...
SURFACE LOW OVER THE EASTERN TX PANHANDLE WITH FRONTAL BOUNDARY
STRETCHING WEST TO EAST OUT OF NORTHEAST NM TO THE SURFACE LOW.
SOUTHWESTERLY TO SOUTHERLY WINDS EXPECTED TO INCREASE AFTER ABOUT 20Z
TO 21Z TODAY ONCE THE FRONTAL BOUNDARY LIFT NORTH AS A WARM FRONT.
DRYLINE WILL BECOME SITUATED OVER THE EASTERN PANHANDLES WHICH COULD
ALLOW FOR SOME CONVECTION LATER TODAY AND THIS EVENING EAST OF THE
GUYMON AND AMARILLO TAF SITES. WINDS WILL DIMINISH TO AROUND 15 TO 20
KNOTS TONIGHT AND THEN INCREASE TO AROUND 20 TO 30 KNOTS WITH HIGHER
GUSTS AFTER ABOUT 14Z TO 15Z THURSDAY. VFR CONDITIONS WILL PREVAIL.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 1228 PM CDT WED MAY 18 2011/
UPDATE...
A BROAD AREA OF LOW PRESSURE REMAINS ACROSS THE PANHANDLES THIS
AFTERNOON...WITH A DRYLINE BISECTING THE AREA FROM THE NORTHWEST TO
THE SOUTHEAST. THE SURFACE PRESSURE GRADIENT HAS REMAINED RELAXED
ENOUGH SO THAT WINDS HAVE REMAINED UNDER 10 MPH. DO EXPECT WINDS TO
STRENGTHEN LATER THIS AFTERNOON/EVENING AS THE SURFACE PRESSURE
GRADIENT TIGHTENS IN RESPONSE TO THIS LOW FURTHER DEEPENING. GIVEN
THESE TRENDS...HAVE GONE AND ADJUSTED WINDS FOR THIS AFTERNOON. WILL
ALSO CONTINUE THE RED FLAG WARNING FOR MUCH OF THE AREA GIVEN THE
EXPECTED INCREASE IN WINDS. REMAINDER OF THE FORECAST LOOKS ON
TRACK...INCLUDING A CHANCE OF THUNDERSTORMS IN THE EASTERN OK
PANHANDLE AND THE NORTHEAST TX PANHANDLE. UPDATED PUBLIC FORECASTS
HAVE BEEN SENT.
CLK
PREV DISCUSSION... /ISSUED 701 AM CDT WED MAY 18 2011/
AVIATION...
12Z TAFS...BROAD AREA OF SURFACE LOW PRESSURE WAS LOCATED OVER THE
PANHANDLES EARLY THIS MORNING...WITH EMBEDDED LOW CENTERS OVER FAR
SOUTHEAST CO AND JUST SOUTH OF THE PANHANDLES OVER THE TX SOUTH
PLAINS/ROLLING PLAINS. THIS SOMEWHAT MESSY SURFACE PRESSURE PATTERN
WILL MAKE WINDS A LITTLE TRICKY THIS MORNING...BUT GENERALLY LIGHT
NORTHWEST TO NORTHEAST WINDS ARE EXPECTED DURING THE MORNING WHILE
THE SOUTHERN LOW WILL BE THE DOMINANT FEATURE. BY MIDDAY...THE
NORTHERN LOW WILL BEGIN TO DEEPEN OVER SOUTHEAST CO AHEAD OF AN
APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM...BECOMING THE DOMINANT
LOW. WINDS AT KDHT AND KAMA WILL TURN TO THE SOUTHWEST IN RESPONSE
AND INCREASE TO NEAR 20 KTS THIS AFTERNOON WITH GUSTS OVER 25 KTS.
WINDS WILL REMAIN OUT OF THE SOUTHWEST AT KDHT AND KAMA TONIGHT AS
THE LOW TRACKS NORTH OF THESE TWO TERMINALS...WITH SOME DECREASE IN
SPEEDS OVERNIGHT. AT KGUY...SOUTHEAST WINDS WILL DEVELOP BY MIDDAY
AROUND THE DEEPENING NORTHERN SURFACE LOW...AND INCREASE TO NEAR 20
KTS WITH GUSTS OVER 25 KTS DURING THE AFTERNOON. SOUTHEAST WINDS WILL
PERSIST UNTIL THE EARLY MORNING HOURS THURSDAY...BEFORE VEERING TO THE
SOUTHWEST AROUND THE PASSING SURFACE LOW. COULD SEE A FEW
THUNDERSTORMS DEVELOP AROUND KGUY LATER THIS AFTERNOON AND EVENING
NEAR A DRYLINE AND WARM FRONT...AND HAVE CARRIED A CB MENTION IN THE
TAF. OTHERWISE...EXPECTING SCT-BKN HIGH CLOUDS THROUGH THE PERIOD AT
ALL THREE TERMINALS AND VFR CONDITIONS.
THERE ARE CURRENTLY SOME LOW CLOUDS ADVANCING SOUTH ACROSS SOUTHWEST
KS...BUT BELIEVE INCREASED MIXING AFTER SUNRISE WILL KEEP THESE FROM
MAKING IT INTO KGUY. THERE IS ALSO SOME POTENTIAL FOR LOW CLOUDS AT
KGUY TONIGHT...BUT BETTER POTENTIAL LOOKS TO REMAIN NORTH AND EAST OF THE
TERMINAL SO WILL KEEP MENTION OUT OF THE TAF ATTM.
KB
PREV DISCUSSION... /ISSUED 400 AM CDT WED MAY 18 2011/
DISCUSSION...
THE MORNING SURFACE CHART SHOWED A LOW JUST SOUTHEAST OF KLAA. THIS
LOW HAD A DRYLINE EXTENDING SOUTH SOUTHEAST FROM IT THROUGH THE
WESTERN OKLAHOMA PANHANDLE AND THROUGH THE WESTERN TEXAS PANHANDLE
JUST WEST OF KAMA AND THEN THIS DRYLINE CONNECTED TO ANOTHER LOW OVER
THE NORTH CENTRAL SOUTH PLAINS. THE SURFACE LOW OVER THE NORTH
CENTRAL SOUTH PLAINS IS EXPECTED TO MOVE EAST TO NEAR KCDS BY EARLY
AFTERNOON. THEN...THE LOW OVER SOUTHEAST COLORADO WILL START TO BE
THE DOMINATE LOW AS HEIGHTS FALL ACROSS THE ROCKIES IN ADVANCE OF AN
UPPER LEVEL SHORT WAVE TROUGH MOVING EAST FROM CALIFORNIA. THE
DRYLINE WILL MOVE EAST TO ALONG A LINE FROM KEHA TO KPPA TO KCDS BY
LATE THIS AFTERNOON. THERE MAY BE ENOUGH WIND AND MOISTURE
CONVERGENCE ALONG WITH UPPER LEVEL DIFFLUENCE ACROSS THE DRYLINE TO
HELP SPARK SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. HAVE INCREASED POPS SOME...ESPECIALLY IN THE NORTHEAST
WHERE THE BEST DYNAMICS AND SURFACE CONVERGENCE WILL BE. ANOTHER
SOURCE OF LIFT MAY BE ALONG A DEVELOPING WARM FRONT WHICH WILL BE IN
THE OKLAHOMA PANHANDLE OR NEAR THE KANSAS STATE LINE. SOME OF THE
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING
THE MAIN THREATS. HOWEVER...CAN NOT RULE OUT A TORNADO NEAR THE
WARM FRONT. PLEASE SEE THE LATEST SWODY1 FOR DETAILS ON TODAY. WE DID
CONTINUE WITH SHOWER AND THUNDERSTORM CHANCES THROUGH TONIGHT AS THE
CALIFORNIA SHORT WAVE TROUGH PUSHES THROUGH THE SOUTHERN ROCKIES.
THIS SHORT WAVE IS EXPECTED TO BRING SOME ADDITIONAL LIFT FOR THE
POSSIBILITY OF ELEVATED SHOWERS AND THUNDERSTORMS LATER TONIGHT. WILL
FLIP THE FIRE WEATHER WATCH OVER TO A RED FLAG WARNING FOR TODAY AS
STRONG AND DRY SOUTHWEST WINDS DEVELOP TO THE WEST OF THE DRYLINE BY
THIS AFTERNOON.
THE LARGE UPPER LEVEL LOW OVER THE ROCKIES WILL SLOWLY MOVE ONTO THE
CENTRAL AND NORTHERN HIGH PLAINS BY EARLY FRIDAY. BELIEVE THAT THE
MAJORITY OF RAIN BEYOND TONIGHT WILL FALL TO THE EAST AND NORTH OF
THE PANHANDLES...SO WILL CONTINUE WITH A DRY FORECAST. THERE IS AN
OUTSIDE SHOT OF SOME SHOWERS OR THUNDERSTORMS IN THE EASTERN
PANHANDLES THURSDAY NIGHT IF THE DRYLINE CAN BACK UP INTO THE
EASTERN AREAS. BUT CONFIDENCE IS NOT HIGH ENOUGH TO INSERT POPS AT
THIS TIME.
THE UPPER LEVEL LOW WILL CONTINUE TO DRIFT NORTHEAST INTO THE
NORTHERN PLAINS THIS WEEKEND AND EVENTUALLY INTO SOUTHEAST CANADA
BY EARLY NEXT WEEK. BY EARLY NEXT WEEK ANOTHER UPPER LEVEL TROUGH
WILL GET CARVED OUT OVER THE WESTERN U.S. AGAIN...THE PANHANDLES WILL
LIKELY BE ON THE DRY SOUTHEAST SIDE OF THIS TROUGH.
FIRE WEATHER...
WILL TURN THE FIRE WEATHER WATCH OVER TO A RED FLAG WARNING FOR
TODAY. SOUTHWEST WINDS IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS
AND AFTERNOON LOWEST RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT WILL
CAUSE CRITICAL FIRE WEATHER CONDITIONS. WILL KEEP THE FIRE WEATHER
WATCH GOING FOR THURSDAY FOR LOWEST AFTERNOON RELATIVE HUMIDITY
VALUES IN THE 10 TO 15 PERCENT RANGE AND SOUTHWEST WINDS IN THE 20 TO
30 MPH RANGE. CRITICAL FIRE WEATHER CONDITIONS MAY EVEN LAST
INTO FRIDAY BEFORE THE WINDS TAPER OFF FOR SATURDAY.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HARTLEY...HUTCHINSON...MOORE...
OLDHAM...POTTER...RANDALL...SHERMAN.
OK...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON.
&&
11/05Hazardous weather outlook, May 18, 3:33 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT WED MAY 18 2011 OKZ001>003-TXZ001>020-191145- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 333 PM CDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTH CENTRAL AND EASTERN TEXAS PANHANDLE THROUGH TONIGHT. SOME OF THESE STORMS MAY APPROACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE SOUTHWEST HALF OF THE TEXAS PANHANDLE THROUGH THIS EVENING DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...MINIMUM RELATIVE HUMIDITIES OF 5 TO 15 PERCENT...AND DRY GRASSES. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT FOR THIS AREA. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING DUE TO THE BREEZY TO WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY AND FRIDAY DUE TO LOW RELATIVE HUMIDITIES AND STRONG SOUTHWEST WINDS. A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES FROM NOON TO 9 PM ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OKLAHOMA PANHANDLE AND EASTERN TEXAS PANHANDLE THROUGH THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN OKLAHOMA PANHANDLE AND SOUTHWEST HALF OF THE TEXAS PANHANDLE THROUGH THIS EVENING...AND ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF THE PANHANDLES THURSDAY AND FRIDAY. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:38 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 8 more | 16 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.